Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,
My UK GP prescribed Duragesic 50mcg/hr some four years ago, along with Oramorph, for severe pain in lower sacrum following accident and subsequent removal of a malignant tumour caused by Plasmacytoma.
I weened myself off Oramorph three months ago with a small increase in pain, but otherwise no other problems.

However having moved overseas to Thailand the Duragesic patches were giving problems in the heat and proved to be exhorbitantly expensive. So when the last 3 month batch came to an end 12 days ago I had already decided to not purchase any more from the local hospital.

Thanks to the love and help from my wife and child I have made it this far and do not want to return to using the patches or any other narcotic drug.

I have been through the severe cramping pains, unbelievable nausea, sickness and diarohea the first few days. By using Motilium I managed to ease the vomiting and sickness. Now on day twelve I am still suffering from inability to control body temp and breathing difficulty, a pressure headache, which has reduced to slight from severe now along with extreme fatigue, sneezing, yawning and tiredness as in heaviness of limbs. Oh! and the back pain is now increased, but that's another issue.

Any suggestions? Please.

I think and hope I am over the hill, with getting off this drug, but any medical advice or suggestions as to how to deal with the current symptoms would be most appreciated as Janssen-Cilag, just sent me a standard medical disclaimer from their Senior Medical Officer, when I e-mailed them for advice and referred me to my GP, who I told them was 9000 miles away in the UK and my e-mails to him were being returned failed delivery.
Thanks in advance for any help you can offer.
Tim

Loading...

:'( im really going through the mill at the moment. i was put on fentanyl patches about a year ago because of severe back pain and experienced severe side effects sweats shakes sickness shortness of breathe im ashthmatic and im on anticycotics antidepressants sleeping pills and oral painkillers. i recently found out that theres no operation to solve my problem corosion of the spinal discs from extreme abuse. they say my only options are to be under a pain clinic. the thought of being relient on these patches for the rest of my life im 36 was terrifing so on my own i stopped the patches while still waiting for an appointment from the pain clinnic. ive suffered for the past 4 weeks from the withdrawal effects severe sickness cold and hot feveres pain increase of course. i cant eat and have really bad dhirrorea i thought these would have eased but seem to be getting worse. my husband isnt very understanding as hes been through the mill with my continued mental health problems. im really at my wits end im going to my gp on monday because i just cant cope but im dreading her saying go back on the patches, its making me crazy. to make this all a lot worse i suppose on thursday i start intense counselling for the abusive childhood ive been through so i really need my wits about me to try and cope with that. the counselling sesions last around 3 hours and they say are really gruelling ive got emotional proffessional support but i need to be able to control the physical pain too. any words of help would be so oh god im a mess
Reply

Loading...

My wife also has degenerative disk disease (and similar problems from her screwed up family). She is off duragesic voluntarily as of yestereday. She will make it through, and so will you, if you really want to. My bride is tough and she continously amazes me with he ability to carry through her pain. Just know that there are others out here who are in the same situation and that they will survive. Vive l'Amour!
Reply

Loading...

I have found that one thing that tends to help when trying to ween yourself is to take a less potent opiate pain killer. Like hydrocodone, percocet, vicodin, lortab, norco, or even percadan (?). Anything like that will definitely help with the withdraws and the withdraws from thes narcotics are much less severe than the patches. Hopefully you all are already past the pain and suffering to the withdraws but for future reference for anyone else i hope this helps.
Reply

Loading...

I read somewhere that dextromethorphan has been reported to be somewhat effective in reducing the effects of opiate withdrawal. Dextromethorphan is the active ingredient in most cough medications, and is actually chemically related to levorphanol, an opiate analgesic.

I would argue that because DXM is chemically related to opiates, perhaps it helps to soften the suffering of withdrawal by working on some of the same receptors in the brain, thereby lessening the severity of the symptoms.

I want to stress one point, however..... I AM NOT A DOCTOR, NOR HAVE I HAD ANY MEDICAL OR PHARMACOLOGICAL TRAINING. I am in no way advising those suffering from opiate withdrawal to go out and start chugging copious amounts of cough syrup. The absolute bottom line is that a doctor, and only a doctor, is truly capable of handling patients suffering from withdrawal from narcotics.
Reply

Loading...